Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 2, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Feb 13, 2025, 1:36 PM MST for 6 counties in Arizona. It took effect at Feb 14, 2025, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2025, 1:36 PM MST (20:36 UTC)
- In effect from
- Feb 14, 2025, 12:00 PM MST
- Expired
- Feb 14, 2025, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065 WWUS75 KTWC 132036 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 136 PM MST Thu Feb 13 2025 AZZ508-509-141445- /O.NEW.KTWC.DU.Y.0002.250214T1900Z-250215T0200Z/ /O.NEW.KTWC.WI.Y.0002.250214T1900Z-250215T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Safford, Douglas, Clifton, and Willcox 136 PM MST Thu Feb 13 2025 ...BLOWING DUST ADVISORY IN EFFECT FROM NOON TO 7 PM MST FRIDAY... ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST FRIDAY... * WHAT...For the Wind Advisory, southwest winds 25 to 30 mph with gusts 40-45 mph. For the Blowing Dust Advisory, visibility between one and three miles in blowing dust. Localized areas in dust prone areas near the Willcox Playa and along Interstate 10 between the Willcox Playa and the Arizona and New Mexico state border may experience one-quarter to one mile visibility in dense blowing dust. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From noon to 7 PM MST Friday. * IMPACTS...Hazardous driving conditions due to reduced visibility in blowing dust, especially in areas near and east of the Willcox Playa. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ507-511>513-141445- /O.NEW.KTWC.WI.Y.0002.250214T1900Z-250215T0200Z/ Upper San Pedro River Valley-Galiuro and Pinaleno Mountains- Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Madera Canyon, Sierra Vista, Bisbee, Mount Graham, Canelo Hills, Benson, and Chiricahua NM 136 PM MST Thu Feb 13 2025 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40-45 mph expected. * WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Galiuro and Pinaleno Mountains, and Upper San Pedro River Valley. * WHEN...From noon to 7 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CWR
2 follow-up statements
077 WWUS75 KTWC 140810 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 110 AM MST Fri Feb 14 2025 AZZ508-509-150200- /O.CON.KTWC.DU.Y.0002.250214T1900Z-250215T0200Z/ /O.CON.KTWC.WI.Y.0002.250214T1900Z-250215T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Douglas, Clifton, Safford, and Willcox 110 AM MST Fri Feb 14 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... * WHAT...For the Wind Advisory, southwest to west winds 25 to 30 mph with gusts 40-45 mph. For the Blowing Dust Advisory, visibility between one and three miles in blowing dust. Localized areas in dust prone areas near the Willcox Playa and along Interstate 10 between the Willcox Playa and the Arizona and New Mexico state border may experience one-quarter to one mile visibility in dense blowing dust. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From noon today to 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ507-511>513-150200- /O.CON.KTWC.WI.Y.0002.250214T1900Z-250215T0200Z/ Upper San Pedro River Valley-Galiuro and Pinaleno Mountains- Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Canelo Hills, Bisbee, Chiricahua NM, Mount Graham, and Madera Canyon 110 AM MST Fri Feb 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... * WHAT...Southwest to west winds 25 to 35 mph with gusts 40-45 mph expected. * WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Galiuro and Pinaleno Mountains, and Upper San Pedro River Valley. * WHEN...From noon today to 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KJS
232 WWUS75 KTWC 150157 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 657 PM MST Fri Feb 14 2025 AZZ508-509-150300- /O.EXP.KTWC.DU.Y.0002.000000T0000Z-250215T0200Z/ /O.EXP.KTWC.WI.Y.0002.000000T0000Z-250215T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Willcox, Douglas, Clifton, and Safford 657 PM MST Fri Feb 14 2025 ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Wind speeds will be breezy at time this evening but below wind advisory criteria. The threat of blowing dust has also subsided. $$ AZZ507-511>513-150300- /O.EXP.KTWC.WI.Y.0002.000000T0000Z-250215T0200Z/ Upper San Pedro River Valley-Galiuro and Pinaleno Mountains- Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, and Madera Canyon 657 PM MST Fri Feb 14 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Wind speeds will be breezy at times this evening but below wind advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:11 AM MST, 11 hours 25 minutes earlier.
Area forecast discussion, Feb 13, 2:11 AM MST, 11 hours 25 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 211 AM MST Thu Feb 13 2025 .SYNOPSIS...A weather system will will move through Friday into early Saturday resulting in more widespread precipitation chances and breezy conditions. && .DISCUSSION...A weather system will be impacting Southeast Arizona this Friday to early Saturday. Key Weather Points: Wind: Strong gusty winds of 20-25 mph with gusts 30-35 mph on Friday. Stronger speeds will be east of Tucson, near the New Mexico state border. Areas of blowing dust will be possible, especially along the I-10 corridor in Cochise County. Precipitation: Chances for widespread valley rain showers and mountain snow, mainly from the Santa Catalinas northeast towards the White Mountains, on Friday into the late night. Rainfall accumulations will generally be 0.01 to upwards of 0.25 inches and 1-2 inches of snow on the Sky Islands, above 7,000 feet, and 4-6 inches up near the White Mountains. Background: Southeast Arizona is under upper level zonal flow that is bringing cloud cover this morning. There will be a brief clearing today before the next weather system arrives. The next weather system will move into the region later tonight and increase more of the multi layer cloud cover. As the trough axis gets closer, the pressure gradient will tighten more and resulting in stronger winds by Friday afternoon. These southwesterly winds will be blowing 20-25 mph with gusts up to 35 mph. With the ground being very dry and also reflecting on what occurred on Tuesday, blowing dust will be a concern near the Willcox Playa. Soon after, valley rain showers and mountain snow chances will increase throughout Friday afternoon and into the late evening. The ensemble models show precipitation amounts on the low end of the inch ruler due the better dynamics and better moisture will be north of Tucson. An interesting to note, the ECMWF has been leaning more wet compared to the GEFS and GEPS. This is due to the placement of the moisture and the dynamics within the ensemble models, GEFS and GEPS place it north of Tucson. The shorter term convective allowing models, such as the HREF, are also jumping on the low precipitation amount train and the placement of the dynamics. With that, precipitation amounts will be low and hopefully enough to get the pavement just wet for a few hours. Snow levels will drop down to 7,000 feet and briefly to 6,500 feet by late Friday night. Snow amounts will also be low with the Sky Islands receiving 1-2 inches and the White Mountains 4-6 inches. By Saturday morning, the weather system will exit the region with minor ridging by the Sunday and then more zonal flow through the mid week. Temperatures will trend warmer and leading to more dry. Dry and warm again. && .AVIATION...Valid through 14/12Z. FEW-SCT 8-10 kft and BKN 15-20 kft AGL this morning and into the early afternoon. Then, lowering SCT-BKN clouds down to 5-8k ft AGL by the late Thursday afternoon and into early evening. Slight chances for mountain -SHRA in the White Mountains this afternoon and evening. SFC winds light and variable this morning and then becoming SWLY-WLY less than 12 kts through the remainder of the day. Then returning to light and variable after 14/02Z through the end of the forecast period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Today, fairly dry day for most of Southeast Arizona with the exception for slight chances for precipitation towards the White Mountains. Chances for precipitation will start to increase tomorrow as a weather system will track through the area into early Saturday. Precipitation amounts will still remain rather light with this next system, generally ranging from a tenth to quarter inch for Tucson north and northeast. The higher elevations of northern Graham and Greenlee counties may receive up to a half inch of water equivalent, with locations above 7000 feet receiving between 4-6 inches of snowfall. Cooler temperatures and increased moisture will keep min RH values in the 15 to 25 percent range through Saturday. Strong and gusty afternoon winds are expected with the passage of the Friday weather system, but min RH values too high for Red Flag concerns. Dry with warmer temperatures by Sunday and into the new week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Strongman Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 1:36 PM MST | Blowing Dust Advisory | TWC | Cochise, Graham, Greenlee | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.